Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 214, NWS Cleveland, OH

July 29, 2011Crawford County, Marion County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 2011, 1:57 PM EDT for Crawford County, Marion County, Wyandot County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 1:57 PM EDT (17:57 UTC)
Expired
Jul 29, 2011, 3:00 PM EDT
In force
63 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Crawford County, OH, Marion County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 138 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS51 KCLE 291757
SVRCLE
OHC033-101-175-291900-
/O.NEW.KCLE.SV.W.0214.110729T1757Z-110729T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
157 PM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO
  MARION COUNTY IN NORTH CENTRAL OHIO
  SOUTHERN WYANDOT COUNTY IN NORTHWEST OHIO

* UNTIL 300 PM EDT

* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MARSEILLES...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  BUCYRUS...
  MORRAL...
  PROSPECT...
  WALDO...
  GALION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4044 8325 4051 8325 4051 8342 4068 8343
      4070 8350 4086 8345 4089 8272 4071 8274
      4071 8285 4064 8287 4064 8296 4049 8296
      4048 8301 4044 8302
TIME...MOT...LOC 1757Z 284DEG 29KT 4074 8334

$$

LAPLANTE
2 follow-up statements
453 
WWUS51 KCLE 291814
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EDT FRI JUL 29 2011

OHC033-101-175-291900-
/O.CON.KCLE.SV.W.0214.000000T0000Z-110729T1900Z/
WYANDOT OH-CRAWFORD OH-MARION OH-
214 PM EDT FRI JUL 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR MARION AND SOUTHERN CRAWFORD COUNTIES IN NORTH CENTRAL OHIO...AND
SOUTHERN WYANDOT COUNTY IN NORTHWEST OHIO...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MORRAL...OR 9 MILES SOUTHEAST OF UPPER SANDUSKY...MOVING EAST AT
35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARION...BUCYRUS...CALEDONIA AND GALION.

LAT...LON 4044 8325 4051 8325 4051 8342 4068 8343
      4070 8350 4086 8345 4089 8272 4071 8274
      4071 8285 4064 8287 4064 8296 4049 8296
      4048 8301 4044 8302
TIME...MOT...LOC 1814Z 284DEG 29KT 4071 8316

$$

FITZ
964 
WWUS51 KCLE 291851
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
251 PM EDT FRI JUL 29 2011

OHC033-101-175-291900-
/O.CON.KCLE.SV.W.0214.000000T0000Z-110729T1900Z/
WYANDOT OH-CRAWFORD OH-MARION OH-
251 PM EDT FRI JUL 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR MARION AND SOUTHWESTERN CRAWFORD COUNTIES IN NORTH CENTRAL
OHIO...AND SOUTHERN WYANDOT COUNTY IN NORTHWEST OHIO...

AT 249 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CALEDONIA...OR 7 MILES NORTHWEST OF MOUNT
GILEAD...MOVING EAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....

LAT...LON 4051 8325 4051 8342 4068 8343 4070 8350
      4086 8345 4086 8293 4065 8292 4070 8285
      4064 8287 4064 8296 4049 8296 4048 8301
      4044 8302 4044 8325
TIME...MOT...LOC 1851Z 291DEG 21KT 4063 8289

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:48 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 29, 1:48 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
148 PM EDT FRI JUL 29 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TODAY. HIGH PRESSURE
WILL DOMINATE THE FORECAST FOR SATURDAY NIGHT INTO SUNDAY. BY
MONDAY ANOTHER WEAK COLD FRONT WILL MOVE ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY MINOR CHANGES MADE TO THE UPDATE FOR THE AFTERNOON AS SOME
NEW CONVECTIVE DEVELOPMENT HAS TAKEN PLACE NEAR FDY. DIFFUSE
FRONTAL BOUNDARY IS GENERALLY LOCATED ACROSS LAKE ERIE TO FWA.
EXPECT A SLOW INCREASE IN COVERAGE OF SHOWERS AND STORMS. WIND
SHEAR IS LOW WHICH SHOULD HELP LIMIT ORGANIZATION. HAVE RAISED
AFTERNOON MAX TEMPERATURE A TAD FROM THE PREVIOUS UPDATE. ONLY
SLIGHT CHANGES MADE TO POPS FOR THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE CHANCES OF THUNDERSTORMS AND THE SEVERE THREAT WILL SAG
SOUTHWARD THROUGH THE EVENING AND SHOULD END BY 9 PM TO 10 PM.
SLIGHTLY DRIER AIR SHOULD FILTER IN BEHIND THE WEAK FRONT TONIGHT.
HIGH PRESSURE WILL THEN REMAIN OVER THE REGION INTO SUNDAY. NOT
REALLY ALL THAT MUCH OF AN AIRMASS CHANGE BEHIND THE FRONT SO
HIGHS WILL REMAIN ABOVE AVERAGE FOR THE WEEKEND. ANOTHER WEAK
FRONT WILL APPROACH THE AREA SUNDAY NIGHT INTO MONDAY. AT THIS
POINT WE WILL ONLY CARRY CHANCE POPS FOR LATE SUNDAY NIGHT INTO
MONDAY. THE FRONT APPEARS THAT IT WILL BE SOUTH OF THE AREA MONDAY
EVENING WITH SOME MINOR DRYING EXPECTED.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
DECIDED TO DROP MENTION OF SHOWERS ON THURSDAY AS MODELS WERE
HINTING AT POSSIBILITY OF DRY WEATHER FOR THE DAY. OTHER THAN
THAT...THREAT FOR PRECIPITATION EARLY IN THE PERIOD WEDNESDAY NIGHT
STILL LOOKS REASONABLE.

SOME MINOR TWEAKS TO TEMPERATURES EXPECTED IN THE EXTENDED PERIODS.
TEMPERATURES WILL BE RELATIVELY SIMILAR EACH DAY WITH HIGHS IN THE
MIDDLE TO UPPER 80S AND LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE WEAK COLD FRONT WAS MOVING SOUTH...ONSHORE FROM LAKE ERIE
EARLY IN THE AFTERNOON. THE OLD BOUNDARY FROM THE EARLY MORNING
CONVECTION WAS THE FOCUS FOR NEW CONVECTION BETWEEN KAOH AND KMNN
EARLY IN THE AFTERNOON. WILL ALLOW FOR THUNDERSTORMS IN THE KMFD
KCAK AND KYNG TAF FORECASTS THROUGH MID TO LATE AFTERNOON... THEN
THE CONVECTION SHOULD MOVE SOUTH OF THE FORECAST AREA.

WITHOUT MIXING...THE DEWPOINTS WILL BE SLOW TO DROP OFF TONIGHT.
INLAND LOCATIONS WILL PROBABLY HAVE MVFR FOG/HAZE. LOCAL IFR
VISIBILITIES WILL PROBABLY DEVELOP AS WELL WITH A CHANCE OF SOME
IFR STRATUS CEILINGS LATE TONIGHT. THE FOG/STRATUS WILL BURN OFF
QUICKLY ON SATURDAY MORNING.

OUTLOOK...MAINLY VFR.

&&

.MARINE...
EARLY WIND ON THE LAKE WAS DUE TO THE SHOWER/TS ACTIVITY. COLD
FRONT CROSSING THE NORTHSHORE AS OF NOON. CONCERN IS WITH SOUTHWEST
WINDS STAYING UP ENOUGH BEFORE THE FRONT PASSES TO CREATE SMALL
CRAFT CONDITIONS ON THE EAST HALF. WILL CONTINUE THE FORECAST FOR
2 TO 4 FEET...IT WILL BE CLOSE. CONDITIONS WILL IMPROVE THIS
EVENING/OVERNIGHT.

FLOW WILL REMAIN FAIRLY LIGHT THROUGH SATURDAY. FLOW DOES PICK UP
OUT OF THE SOUTHWEST ON SUNDAY. WEST END AND NEARSHORE WATERS WILL
LIKELY REMAIN FAIRLY FLAT BUT OPEN WATERS SHOULD PICK UP SOME WAVE
ACTION DUE TO LONG FETCH ON SUNDAY. WINDS DIMINISH SUNDAY NIGHT
INTO MONDAY MORNING. FAIRLY LIGHT WINDS DEVELOP INTO EARLY NEXT
WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     LEZ147>149.

&&

SYNOPSIS...MULLEN
NEAR TERM...REL
SHORT TERM...MULLEN
LONG TERM...LOMBARDY
AVIATION...KOSARIK
MARINE...LOMBARDY/OUDEMAN
Hazardous weather outlook, Jul 29, 4:06 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EDT FRI JUL 29 2011

LEZ142>149-162>169-OHZ003-006>014-089-PAZ001>003-300815-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
406 AM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-OHZ018>023-033-300815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-MAHONING-
406 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING
WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD
OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE
THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND
THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING
THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ017-027>032-036>038-047-300815-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-
HOLMES-KNOX-
406 AM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH EARLY EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING
WINDS. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING AHEAD
OF A COLD FRONT THAT WILL SLOWLY MOVE SOUTHWARD ACROSS LAKE ERIE
THROUGH THE MORNING. OUTFLOW FROM THE MORNING THUNDERSTORMS AND
THE FRONTAL BOUNDARY MAY BECOME A FOCUS SOUTH OF LAKE ERIE DURING
THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS WITH SOME MINOR FLOODING POSSIBLE.

IN ADVANCE OF THE AFTERNOON THUNDERSTORMS THERE MAY BE ENOUGH
SUNSHINE TO PUSH TEMPERATURES INTO THE LOWER 90S. THIS COMBINED
WITH HIGH LEVELS OF HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE
MIDDLE AND UPPER 90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:35 AM EDTSpecial Marine WarningCLE85 min
Jul 29, 12:22 PM EDTSmall Craft AdvisoryCLE8 hr
Jul 29, 3:10 PM EDTSevere Thunderstorm WarningCLEHolmes50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.